Cetuximab-associated elongation of the eyelashes: Case report and review of eyelash trichomegaly secondary to epidermal growth factor receptor inhibitors

Philip R. Cohen, Susan M. Escudier, Razelle Kurzrock

Research output: Contribution to journalArticlepeer-review

26 Scopus citations

Abstract

Eyelash trichomegaly is an uncommon drug-associated sequelae experienced during treatment with epidermal growth factor receptor (EGFR) inhibitors. Elongation of the eyelashes induced by these agents has predominantly been observed in oncology patients with either colorectal or lung cancer. It is most frequently associated with cetuximab and erlotinib; however, it has also been described in individuals treated with gefitinib or panitumumab. We describe cetuximab-associated eyelash trichomegaly in a woman with metastatic rectal carcinoma. We review the clinical presentation, adverse effects, and management of EGFR inhibitor-related eyelash trichomegaly. The long eyelashes are not a drug-limiting adverse effect and some patients consider the change to be cosmetically enhancing. Trimming the lashes with scissors can usually ameliorate local symptoms. The eyelashes often return to their original length at variable time periods after EGFR inhibitor therapy is discontinued.

Original languageEnglish (US)
Pages (from-to)63-67
Number of pages5
JournalAmerican Journal of Clinical Dermatology
Volume12
Issue number1
DOIs
StatePublished - 2011

Keywords

  • Cetuximab, adverse reactions
  • Epidermal-growth-factor-inhibitors, adverse reactions
  • Eye
  • Hypertrichosis, drug-induced
  • Monoclonal-antibodies, adverse reactions
  • Trichomegaly, drug-induced

ASJC Scopus subject areas

  • Dermatology

Fingerprint

Dive into the research topics of 'Cetuximab-associated elongation of the eyelashes: Case report and review of eyelash trichomegaly secondary to epidermal growth factor receptor inhibitors'. Together they form a unique fingerprint.

Cite this